Last October I was having heart palpatations and feeling terrible. I went
to a heart doctor and had an EKG and an Echocardiogram. It looked normal.
In Decemeber 1997 I was finally diagnosed with Hyperthyroidism (graves Dis)
I got the radioactive iodine on Dec. 24th and my levels crashed around Feb.
I soon got the PVC's again. I am now hypo thyroid and they are trying to
regulate my levels. I wore a heart monitor 2 weeks ago and they say I
am having frequent PVC's. Singles & doubles. Could it be from the
thyroid problem and being low on thyroid? I know hyper thyroid causes
heart palpatations but could my body be trying to regulate and it's
bringing on these PVC's? Thank you for your help! Laura
Dear Laura, thank you for your question. PVC's are a common problem and are
frequently asked about in this forum so I encourage to peruse the last
month's questions and look for ones on PVC's. Initially, the cause of your
PVC's could easily be attributed to hyperthyroidism which "revs up" the
conduction system of the heart to cause PVC's and abnormally fast heart
rhythms. Now that you are continuing to have PVC's, I wonder about another
cause. Most commonly, PVC's are caused by caffeine, alcohol, and tobacco and
eliminating those stimulants can often dramatically reduce PVC's. The good news
is that although PVC's cause symptoms, the prognosis is most often very good.
Beta blockers are a medication that can be used to suppress PVC's and are
sometimes used to treat the symptoms of hyperthyroidism. The adjustment from
hyperthyroidism to hypothyroidism could cause PVC's but would be unlikely. Thus,
I would recommend eliminating caffeine, tobacco, and alcohol and asking your
physician about a beta blocker if the PVC's cause too many symptoms for you.
I hope you find this information useful.
Information provided in the heart forum is for general purposes only. Specific
diagnoses and therapies can only be provided by your physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.